Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 12-26-2010, 05:16 PM   #1  
Lazy Daisy
Thread Starter
 
lazydaisy's Avatar
 
Join Date: Dec 2010
Location: Nunavut, Canada
Posts: 48

S/C/G: 158/see ticker/128

Height: 5' 7.5"

Default Effexor for anxiety

I have been taking Effexor for anxiety for the last few years and it has helped me greatly. I could not function effectively without it. The downside is that it makes me feel very hungry. I eat more now than I normally would without the medication. I am up 23 lbs from when I started taking it. My goal is to lose 30lbs.
lazydaisy is offline   Reply With Quote
Old 12-30-2010, 11:38 AM   #2  
Junior Member
 
happylittle's Avatar
 
Join Date: Dec 2010
Posts: 2

Default

I just started Pristique 2 months ago and it is really working well. I am not sure if it is the holidays or the meds but I am up 8 pounds. I would like to lose about 40 lbs. I hope you get some feedback here because I would love to hear it.

Happy in NC
happylittle is offline   Reply With Quote
Old 12-30-2010, 12:15 PM   #3  
Member
 
justjen78's Avatar
 
Join Date: Dec 2010
Location: Missouri
Posts: 54

S/C/G: SW173/CW164.5/GW140

Height: 5'3"

Default

I am on Effexor for depression/anxiety and it works ok. We're still playing with the dosage. I don't think it makes me hungry at all but like my dr. said, everyone will have different side effects.

You just have to stop and think is it real hunger or something else?
justjen78 is offline   Reply With Quote
Old 01-04-2011, 11:36 PM   #4  
on a mission
 
Esha's Avatar
 
Join Date: Jan 2011
Location: Malaysia
Posts: 64

S/C/G: 83kg/68kg/65kg

Height: 5'3"

Default

Is it possible to change medication? Ask your doctor for something more weight neutral. I have been on effexor before and gain some weight. I have also gained weight on lithium. I am on lamictal now, and so far it works for me and no extra weight gain. I have been suffering from bipolar disoder for two years now and have gained a ton of weight from all the different sorts of medications ive had to try in order to find the right one. I know it can be tough feeling hungry all the time and putting on weight, hang in there. Try asking your doctor yeah? All the best. Do update.
Esha is offline   Reply With Quote
Old 01-08-2011, 01:38 PM   #5  
Lazy Daisy
Thread Starter
 
lazydaisy's Avatar
 
Join Date: Dec 2010
Location: Nunavut, Canada
Posts: 48

S/C/G: 158/see ticker/128

Height: 5' 7.5"

Default

I feel like I have tried every pill out there. This one is definately the best to control my anxiety. I am much happier even if I am fat. Now that I have been on this diet for the last week 1/2, I am curbing my urge to overeat. It's kindof like if I don't taste the yummy stuff, I don't gorge. I am trying to eat as plain as possible not to trigger that feeling or euphoria when I eat something tasty, then I just don't want to stop eating it. Anyway, I live in the arctic now and there are no regular doctors here to prescribe that type of medication and keep track of progress. If something went wrong, I don't know when would be the next time they would fly in. I'll stick to Effexor and see how the willpower goes!
lazydaisy is offline   Reply With Quote
Old 01-09-2011, 08:30 AM   #6  
weight watchers
 
ckatgo's Avatar
 
Join Date: Apr 2005
Posts: 316

S/C/G: 211/211/150

Default

I tried effexor and it was awful! Everything I ate tasted like a tin can. I was happy on it, however.
ckatgo is offline   Reply With Quote
Old 01-09-2011, 09:19 PM   #7  
Junior Member
 
carojane's Avatar
 
Join Date: Jan 2011
Posts: 8

S/C/G: 198/180/160

Height: 5'7"

Default

I'd like to blame effexor for my weight gain, and maybe some of it is as I experience that constant hunger thing as well, but my gain also started before I started it (though on other meds) and I attribute it mostly to sleeping all the time, never exercising - part of depression.

I can't really afford effexor anymore but am horribly afraid of the withdrawl (can't really afford doctor either to help me wean off...) As well as knowing my anxiety/depression is only barely controlled by it.
carojane is offline   Reply With Quote
Old 01-13-2011, 08:11 PM   #8  
Junior Member
 
amandalynn636's Avatar
 
Join Date: Jan 2011
Posts: 6

Default

I am on effexor and so far I have been lucky as far as weight gain. Of course I take 4 other pills a day (bipolar 2 with a little add). Of course 3 of the pills are supposed to have weight loss side effects but I never got those either *sigh*. Just having to work as hard as I can.
amandalynn636 is offline   Reply With Quote
Old 01-17-2011, 10:09 AM   #9  
Junior Member
 
susie111's Avatar
 
Join Date: Jan 2010
Posts: 1

Default

I, initially took Effexor for a major depression that came on very quickly in 11/07. I am 5'6" and weight 135-140 and was happy enough with my weight at 50+. In March 08 I was able to buy a pair of size 6 Gloria Vanderbilt jeans and by September I was up to a size 10. The weight has been impossible to get off since then. I went off of Effexor (it was effective for the depression) and with exercise, AA, etc. the depression never came back full force. My prescribing doctor said that people were suppposed to lose weight with Effexor. Not true for me. Funny thing, the withdrawal wasn't bad but I don't think that's true for most people. The depression from the weight gain is worse than the depression.
susie111 is offline   Reply With Quote
Old 01-30-2011, 08:22 PM   #10  
Porthardygurl
 
Porthardygurl's Avatar
 
Join Date: Jan 2011
Location: Port Hardy BC
Posts: 1,936

S/C/G: 315/see ticker/180

Height: 6ft

Default

Ive been on effexcor now for a few months because of my post partum depression..i was told by the doctor that weight gain is not diagnosed as being a symptom. Its not proven conclusive and drs. with patients havent figured out if its the actual medication. Some doctors believe its the postive mood that causes people to have an appetite, cause most people with depression either binge or starve themselves..For me, i wonder if its just my binging on carbs to make myself feel happy or euphoric? But regardless, the drug works wonders..Ive never felt better..However.. my doctor puts me on glumetza which is used to prevent the liver from storing sugar as fat in the body ..instead it helps to burn up the sugars your body cant use and then in turn keeps your blood sugar at a balance and causes your cravings to stay to a minimum..
Porthardygurl is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
effexor gain? SSarah Depression and Weight Issues 68 12-10-2016 01:16 PM
Going to start meds for anxiety/depression - worried about weight gain bazmom71 Depression and Weight Issues 15 08-03-2009 01:42 PM
Coming off Effexor... PinkyPie Depression and Weight Issues 43 07-05-2007 08:24 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:55 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.